Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 9, 2021, 4:06 AM EDT for Lawrence County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:06 AM EDT (08:06 UTC)
- Expired
- Jul 9, 2021, 4:30 AM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
County Lawrence County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
398
WWUS81 KRLX 090806
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
406 AM EDT Fri Jul 9 2021
KYZ105-WVZ005-024-090830-
Lawrence-Mingo-Wayne-
406 AM EDT Fri Jul 9 2021
...A LINE OF HEAVY THUNDERSTORMS WILL AFFECT LAWRENCE...NORTHWESTERN
MINGO AND SOUTHWESTERN WAYNE COUNTIES...
At 404 AM EDT, radar indicated heavy thunderstorms were located
along a line extending from near Isonville to near Chestnut.
Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. The water depth may be too great to allow your car to
cross safely. Move to higher ground.
Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Ulysses, Charley, Martha,
Hode, Kermit, Gallup, Crum, Clifford, Glenhayes and Houckville.
This includes Route 119 near mile marker 20.
LAT...LON 3805 8296 3811 8289 3815 8291 3817 8273
3784 8214 3779 8210 3781 8240 3788 8242
3791 8247 3790 8247 3795 8250 3796 8253
3795 8258 3792 8260 3789 8260 3788 8262
3797 8284 3800 8295 3804 8300
TIME...MOT...LOC 0804Z 270DEG 26KT 3810 8306 3787 8264
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 9, 1:38 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 9, 1:38 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 138 AM EDT Fri Jul 9 2021 .SYNOPSIS... A slow moving cold front approaches today, providing for another day of scattered showers and storms. The front slowly moves out tomorrow, with more unsettled weather late Saturday. && .NEAR TERM /THROUGH TODAY/... As of 1040 PM Thursday... Rearranged the precip forecast once again this evening to account for a small cluster of storms sneaking by to the south of our eastern Kentucky counties this evening. The next line of showers are now beginning to line up along central Ohio and will be the focus of our next round of rain as it tracks ahead of the cold front overnight into Friday morning. Sky grids were also refurbished a tad through the period using a blend of 00z model guidance. As of 750 PM Thursday... Fiddled around with PoPs this evening as a line of storms cross east of the Ohio River, but weakening as it approaches the Charleston metro. Should continue to see several more smaller concentrated areas of storms encroach on the area overnight as we await the arrival of a slow moving cold front. As was the case last night, temperatures have tumbled down at a fast rate in the wake of the aforementioned line of storms, so adjusted accordingly in the Ohio River Valley region. As of 230 PM Thursday... Scattered showers and thunderstorms are currently moving through the area this afternoon. Additional shower/storm activity will push in from the northwest later this afternoon into this evening ahead of a slow moving cold front that is gradually approaching the area. Other shower and thunderstorm activity along and east of the mountains is moving more north/northeastward and may be partially associated with the outer bands from Elsa as Elsa makes its way along the east coast. At the upper levels a trough sits over the area, providing additional forcing with the cold front for shower and storms for the area. Overall, there may be a few strong storms with gusty winds but not expecting much in terms of severe weather for most of the area. The best chances for stronger storms will be along the western half of the area along the southeast Ohio counties where the SPC has the area in a marginal risk for severe weather. CAPE values are around 1000-2000 J/kg and DCAPE values are up to around 800 to 1000 J/kg, but shear values are only in the lower 20 kt range. PWAT values are about 1.6 to around 2.0 inches and could assist with heavy downpours with the storms. Minor localized water issues could be possible, particularly in low lying/flood prone areas or areas that are hit with multiple or slower moving storms. Shower and thunderstorm chances will continue into tonight as the front moves in, gradually decreasing in coverage tomorrow as the front crosses through and finally moves out of the area by the end of the day tomorrow. By tomorrow afternoon, much of the area is expected to dry out with a few storms lingering in the mountains. Have leaned slightly on the warmer side for temperatures tomorrow as some clearing is expected as precipitation chances decrease and may allow for some sunshine to warm things up in the afternoon. However, temperatures will still be slightly below normal in the low to mid 80s for the lowlands and mid 60s to upper 70s for the higher elevations. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... As of 200 PM Thursday... Frontal boundary to the east of the CWA with high pressure building in to the region. Slightly lower dew points to start on Saturday, along with dry weather, however, a warm frontal boundary will slowly start to lift northward throughout the day Saturday into Sunday, with increasing warmth and humidity, along with chances for showers and storms once again, particularly during peak heating hours. Severe potential on Saturday appears to be rather low, but there is the potential on Sunday for storms to contain strong downdrafts/damaging winds. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 1155 AM Thursday... Upper low will continue to linger over the midwest at the start of the period, with a warm and humid air mass in place, that will linger for the entire long term period. Heat and humidity will increase as we go into the new work week, with upper trough deepening across the midwest, and ridge building along the east coast, with high temperatures climbing back into the upper 80s across much of the area. Aforementioned low will move north into the Great Lakes region, eventually opening into a wave and moving east across the area mid week. Showers and storms with heavy downpours can be expected during the period, particularly during peak heating hours. && .AVIATION /05Z FRIDAY THROUGH TUESDAY/... As of 135 AM Friday... Showers and a few thunderstorms will continue into the morning as a cold front slowly moves across the area. Ceilings are expected to lower overnight with MVFR to IFR conditions at most sites through the morning. Reduced visibilities are also possible where BR develops overnight. Conditions will improve during the afternoon as the front exits to the east, with VFR to persist through the end of the period. Winds will become west to northwest at 5-10KTs during the day Friday, with some 15-20KT gusts possible in the afternoon. Calm to light northerly winds are then expected Friday night. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of showers/storms may vary from the forecast. Intensity and extent of BR may also vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 07/09/21 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H L H H H M L H HTS CONSISTENCY H H H H H H M H H H H H BKW CONSISTENCY H H H H M M H H H H M M EKN CONSISTENCY H H H H H H M M M M M H PKB CONSISTENCY H H H H M H H L H H H M CKB CONSISTENCY H H H H M H H H H H H H AFTER 06Z SATURDAY... IFR conditions are also possible Saturday morning due to fog. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/CG NEAR TERM...MEK/CG SHORT TERM...SL LONG TERM...SL AVIATION...JLB
In the hours before
Special weather statement, Jul 9, 4:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
406 AM EDT Fri Jul 9 2021
KYZ105-WVZ005-024-090830-
Lawrence-Mingo-Wayne-
406 AM EDT Fri Jul 9 2021
...A LINE OF HEAVY THUNDERSTORMS WILL AFFECT LAWRENCE...NORTHWESTERN
MINGO AND SOUTHWESTERN WAYNE COUNTIES...
At 404 AM EDT, radar indicated heavy thunderstorms were located
along a line extending from near Isonville to near Chestnut.
Movement was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways. The water depth may be too great to allow your car to
cross safely. Move to higher ground.
Locations impacted include...
Louisa, Blaine, Yatesville Lake State Park, Ulysses, Charley, Martha,
Hode, Kermit, Gallup, Crum, Clifford, Glenhayes and Houckville.
This includes Route 119 near mile marker 20.
LAT...LON 3805 8296 3811 8289 3815 8291 3817 8273
3784 8214 3779 8210 3781 8240 3788 8242
3791 8247 3790 8247 3795 8250 3796 8253
3795 8258 3792 8260 3789 8260 3788 8262
3797 8284 3800 8295 3804 8300
TIME...MOT...LOC 0804Z 270DEG 26KT 3810 8306 3787 8264
12Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.